Article Text

PDF
CASE REPORT
Successful clozapine rechallenge in a patient with suspected drug induced lupus
  1. Suraj Pathak1,
  2. Scott Cherry2,
  3. Samreen Samad3 and
  4. Ambreen Aftab3
  1. 1 Department of Cardiovascular Sciences and NIHR Leicester Biomedical Research Unit in Cardiovascular Medicine, Glenfield Hospital, Leicester, UK
  2. 2 Department of Psychiatry, St Mary’s Hospital, Forest Centre, Northamptonshire, UK
  3. 3 Department of Psychiatry, Welland Centre, Northamptonshire, UK
  1. Correspondence to Dr Suraj Pathak, suraj.pathak{at}hotmail.com

Abstract

Clozapine is the most effective treatment for patients with refractory schizophrenia. Clozapine is also associated with serious and potentially lethal side effects including drug induced lupus (DIL). There have been four previous published case reports describing clozapine inducing a lupus-like syndrome including one previous case where a clozapine rechallenge was attempted without success. This case report describes a successful clozapine rechallenge in a patient with suspected DIL.

  • drugs: psychiatry
  • schizophrenia
  • psychiatry (drugs and medicines)
  • systemic lupus erythematosus

Statistics from Altmetric.com

Footnotes

  • Contributors SC and SP conceived and designed the project. SP wrote the initial manuscript. SC, SS and AA edited and contributed to subsequent versions of the manuscript. SC and AA supervised the project.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

  • Patient consent for publication Not required.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.